Sunday, August 9, 2009

Suboxone can reduce Testosterone levels?

Some case reports are starting to come in that Suboxone can reduce Testosterone levels in some patients and lead to symptomatic difficulties. A recent paper in the Journal of Addiction Medicine reported on 10 such cases. The patients usually had symptoms of fatigue, weight gain and sexual difficulties that had begun after their Suboxone was started. The patients all had low blood levels of Testosterone. Some patients were in their 20s and in some cases the patients developed the problem less than 6 months after their treatment began.

This is not too surprising because other long acting opiates are known to cause this problem. In the 1970s, reports first came out about low Testosterone levels in some patients on Methadone maintenance. Since then other long acting opiates have been shown to cause this problem. At this point it is not clear how common this problem is, and how best to deal with it.

3 comments:

  1. I have been looking around pfilates.com and really am impressed by the great content material here. I work the nightshift at my job and it is boring. I have been coming here for the past couple nights and reading. I just needed to let you know that I’ve been enjoying what I have seen and I look forward to reading more.

    ReplyDelete
  2. When I see a really good article I do one of
    three thing:1.Forward it to the close contacts.2.Bookmark it in all of the best
    social sharing websites.3.Be sure to return to the same site where I first read the article.After reading this post I’m seriously thinking of doing all 3…

    ReplyDelete
  3. i have been taking suboxone for a year now and my T-levels had dropped from 800's to now 171ng/nl.

    ReplyDelete